MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED II GLENOID SPHERE; SHOULDER JOINT METAL PROSTHESIS

TORNIER S.A.S. AEQUALIS REVERSED II GLENOID SPHERE; SHOULDER JOINT METAL PROSTHESIS
Model Number DWD182
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 06/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the initial report submitted regarding this surgical event and medical device.The information contained in this report is being provided to the fda to comply with regulations regarding medical device reporting and is based on information submitted by others that may or may not be factually correct.
 
Event or Problem Description
During the surgery when the surgeon requested the glenoid sphere for implantation, reference dwd182 serial number 0531as011, the medical device had the screw blocked, preventing its proper implementation to the base plate.The surgeon tried several times to release the screw until the 3.5 mm hexagonal screwdriver tip broke.The doctor tried to implant other sphere dwd181 serial number 5951ar013 with a new 3.5 mm hexagonal screwdriver but had the same problem and the 3.5 mm hexagonal screwdriver tip broke again.
 
Additional Manufacturer Narrative
This is the final report submitted regarding this surgical event and medical device.

Brand Name
AEQUALIS REVERSED II GLENOID SPHERE
Common Device Name
SHOULDER JOINT METAL PROSTHESIS
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin, 38330
FR  38330
MDR Report Key6749741
Report Number3000931034-2017-00138
Device Sequence Number725264
Product Code KWS
UDI-Device Identifier03700386935848
UDI-Public03700386935848
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K081059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/02/2022
Device Model NumberDWD182
Device Catalogue Number25 MM 2MM ECCENTRIC 36 MM
Device Lot Number0531AS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/01/2017
Supplement Date Received by Manufacturer07/01/2017
Initial Report FDA Received Date07/28/2017
Supplement Report FDA Received Date01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;